Posted: 11/3/2007Provided by Citysearch -
I initially saw Dr. Horine about two years ago for a pair of new orthotics to help with foot stabilization for my high arches. After wearing the orthotics for long hikes, I would had a tender spot on my foot. When I told him about this, he encouraged me to have a cortisone injection and assured me there were no side effects. He injected from the bottom of my foot and it was one of the most painful things in my life. Following the injection, I was unable to walk without extreme pain in the area he injected. There was a blue bruise mark precisely where he injected for the next six months. I ended up wearing a surgical boot and going to physical therapy for six months, with no relief. I am still, 1 1/2 years later, in significant pain and am unable to walk more than a short distance. After the experience, I consulted several other podiatrists, all of whom expressed concern that he chose to inject from the bottom of my foot instead of from the top, which has less associated risk. In addition, Dr. Horine incorrectly diagnosed the resulting damage, as a very rare first interspace metatarsal, and was suggesting additional injections of an alcohol substance to destroy the nerves. However, the results of a dye-injected MRI of my foot indicated lateral tearing, tenosynovitis and capsulitis (damage to the sheath of the tendon), which would have only been made worse by further injections. I live with this pain every day now and it has affected my life seriously. Please consider carefully recommendations of cortisone injections. After this happened to me, I also researched online and found many people with similar experiences. I am sharing my experience in the hope that others will not go through this very debilitating outcome.